Indiana, 2006

Damaging Wind in Indiana, August 20, 2006

August 20, 2006 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 20, 1:40 AM EST, 3 hours earlier.

Area forecast discussion, Aug 20, 1:40 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 AM EDT SUN AUG 20 2006

.SHORT TERM (TODAY-TONIGHT)...

PW VALUES REMAIN UNSEASONABLY HIGH ACROSS THE REGION BASED ON 0Z
SOUNDINGS...AROUND 160% OF NORMAL AT ILX/OHX. THIS ALONG WITH WEAK
SHORTWAVE(S) TRANSLATING E/SE THROUGH IL/MO...AND SFC FRONT ALONG
THE OHIO RIVER...ARE HELPING GENERATE SCT CLUSTERS OF NOCTURNAL
TSRA. AS OF 0630Z...STRONGEST/MOST ORGANIZED STORMS ARE DROPPING
E/SEWD THROUGH SRN IL AND LOOK TO IMPACT PARTS OF CNTRL/SRN KY
AROUND OR AFTER 8Z. WILL GO WITH LIKELY POPS ROUGHLY ALONG/SW OF A
HNB-FTK-SME LINE THROUGH 12Z. EXPECTING ISLTD-SCT SHRA WITH EMBEDDED
THUNDER EXPECTED ELSEWHERE IN THE CWA THROUGH 12Z. WILL MAINTAIN SCT
PRECIP COVERAGE DURING THE BALANCE OF THE MORNING OVER MOST OF THE
CWA. PATCHY FOG WILL CONTINUE THROUGH DAYBREAK...BUT SO FAR VSBYS
HAVE NOT BEEN TOO LOW (GENERALLY BETWEEN 2-4SM WITH LOCAL REDUCTIONS
TO 1SM).

HAVE AGAIN FOLLOWED LATEST SREF RUN (21Z/19) FOR MUCH OF THE SHORT
TERM FORECAST PERIOD. WE EXPECT SFC FRONT TO MAKE SLOW PROGRESS
SOUTH TODAY INTO SRN KY AND TENN...WITH SLIGHTLY DRIER AIR ALOFT
FILTERING INTO SRN IND THIS AFTN. BEST COVERAGE OF PRECIP TODAY
SHOULD BE OVER SRN KY CLOSER TO SFC FRONT AND AXIS OF INSTABILITY.
WILL GO WITH LIKELY POPS DOWNSTATE THIS AFTN...WITH CHANCE POPS
ELSEWHERE. LOCALLY HEAVY RAINFALL SEEMS TO BE THE PRIMARY THREAT
WITH HIGH PWS/FRZ LEVELS. BEST SVR POTENTIAL TODAY WOULD APPEAR TO
BE INTO TENN WHERE WET MICROBURST PARAMETER EXCEEDS SVR THRESHOLDS.
STILL...NOT OUT OF THE QUESTION TO GET A FEW STRONG/MARGINALLY SVR
STORMS IN FAR SRN KY IF SUFFICIENT INSTABILITY CAN DEVELOP.

ACTIVITY SHOULD WANE QUICKLY AFTER SUNSET PER SREF DATA...THOUGH
HAVE KEPT SOME LOW CHC POPS IN SRN KY UNTIL MIDNIGHT GIVEN FCST
K-INDICES ABOVE 25 IN THAT AREA. SKIES SHOULD AT LEAST PARTIALLY
CLEAR TONIGHT...ALLOWING FOR PATCHY FOG TO FORM ONCE AGAIN. LIMITING
FACTOR FOR WIDESPREAD FOG FORMATION WILL BE 10-15KT LOW LEVEL WINDS
FCST BY THE NAM.

CS

.LONG TERM (MONDAY-SATURDAY)...

MONDAY THROUGH TUESDAY NIGHT...

SHORT AND MEDIUM RANGE MODELS CONTINUE BE IN GOOD AGREEMENT THROUGH
THIS PART OF THE FORECAST PERIOD.  OVER THE LAST FEW RUNS...THE
MODELS HAVE BEEN KEEN ON TRACKING A LITTLE VORT COMING AROUND THE
TOP OF THE DEPARTING H5 RIDGE TO OUR SOUTHWEST.  TONIGHTS MODELS
CONTINUE TO SUPPORT THIS BY TAKING THE VORT AND SWINGING IT MAINLY
THROUGH KY WITH ASSOCIATED SFC LOW TRACKING THROUGH TN.  THIS WILL
BRING ANOTHER CHANCE OF SHOWERS TO THE AREA MONDAY AND MONDAY
NIGHT.  CURRENT FCST HAS THIS COVERED...SO ONLY SOME MINIMAL CHANGES
ARE NEED AT THIS TIME.  WILL CONTINUE TO RUN CHANCE POPS FOR MONDAY
AND MONDAY NIGHT AND BEGIN TO DRY THINGS OUT ON TUESDAY.  GIVEN THE
CLOUDS AND ASSOCIATED PRECIPITATION EXPECTED...TEMPS WILL SOMEWHAT
COOLER THAN IN PREVIOUS DAYS WITH HIGHS IN THE MID 80S.  CLEARING
WILL BEGIN TO WORK ITS WAY INTO THE REGION ON TUESDAY WITH
TEMPERATURES STILL IN THE MID 80S IN THE NORTH AND PERHAPS CLIMBING
INTO THE UPPER 80S ACROSS FAR SOUTH KY.

WEDNESDAY THROUGH SATURDAY...

UPPER LEVEL THROUGH THIS PERIOD LOOKS TO FLATTEN OUT A BIT AS
TROFFING IN THE EASTERN U.S. BEGINS TO BECOME MORE ZONAL AS SERIES
OF POTENT H5 WAVES FLATTEN OUT THE WESTERN UNITED STATES RIDGE.
FAIRLY TRANQUIL WEATHER IS EXPECTED THROUGH THE PERIOD.
TEMPERATURES WILL BEGIN THE PD NEAR NORMAL AND AS ZONAL FLOW TAKES
OVER...WE SHOULD START TO SEE SLOWLY MODERATING TEMPERATURES FROM
MIDWEEK ONWARD. BY LATE IN THE PERIOD...DECENT H5 WAVE WILL BE
PASSING THROUGH THE GREAT LAKES WITH ASSOCIATED COLD FRONT BOUNDARY
TRYING TO MAKE IT SOUTHEASTWARD TOWARDS THE OHIO VALLEY.  LATEST
MODEL GUIDANCE SUGGEST THAT FRONT MAY MAKE IT TO THE OHIO RIVER
BEFORE STALLING OUT AS SOUTHEAST RIDGE KEEPS IT FROM MAKING ANY REAL
HEADWAY.  MODEL PROGS ALSO SHOW THAT BEST PRECIPITATION CHANCES WILL
LIKELY BE AFTER THIS FCST PD...AROUND SUNDAY OR SO.  THUS...WILL
CONTINUE A DRY FORECAST FOR NOW.  AS FOR TEMPS...WILL ADJUST THOSE
CLOSER TO THE ENSEMBLE MEANS WHICH HAVE PERFORMED WELL AND SHOWN
GOOD RUN TO RUN CONTINUITY OVER THE PAST FEW DAYS.

-MJ

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 20, 3:30 AM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT SUN AUG 20 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 AM EDT SUN AUG 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG WILL CONTINUE THROUGH MID-MORNING WITH VISIBILITIES DOWN
TO NEAR ONE MILE IN SOME SPOTS. TRAVELERS SHOULD BE PREPARED FOR
RAPID CHANGES IN VISIBILITY...AND SLOW DOWN IF ENCOUNTERING DENSE
FOG.

A SLOW MOVING COLD FRONT SETTLING SOUTHWARD THROUGH THE REGION
COMBINED WITH A VERY MOIST AND MODESTLY UNSTABLE AIRMASS WILL HELP
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY.

THE STORMS WILL BE MOST LIKELY ALONG AND WEST OF I-65 EARLY THIS
MORNING...THEN AGAIN OVER PARTS OF CENTRAL AND SOUTHERN KENTUCKY
THIS AFTERNOON. LOCALLY HEAVY RAINFALL IS THE PRIMARY THREAT...ALONG
WITH FREQUENT LIGHTNING AND GUSTY WINDS. RAINFALL RATES OF 1-2
INCHES PER HOUR ARE POSSIBLE. A FEW STRONGER STORMS MAY OCCUR...
WITH WIND GUSTS UP TO 50 MPH...MAINLY THIS AFTERNOON OVER SOUTHERN
KENTUCKY.

A FEW THUNDERSTORMS MAY CONTINUE INTO THE EARLY EVENING HOURS IN
SOUTHERN KENTUCKY...HOWEVER COVERAGE OF THUNDERSTORMS IS EXPECTED TO
DIMINISH BY MIDNIGHT TONIGHT OVER THE OUTLOOK AREA. PATCHY FOG MAY
AGAIN DEVELOP BY DAYBREAK MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS KENTUCKY
ON MONDAY. THIS WILL BRING YET ANOTHER CHANCE OF THUNDERSTORMS TO
THE OUTLOOK AREA.  AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DENSE FOG THIS
MORNING...AND ANY SEVERE WEATHER OR FLOODING TODAY AND THIS
EVENING...TO THE NATIONAL WEATHER SERVICE. CALL OUR SPOTTER
LINE...OR SUBMIT REPORTS ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE.

CS/MJ

In the hours before

Special weather statement, Aug 19, 11:37 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 AM EDT SUN AUG 20 2006

KYZ077-200500-
ADAIR-
1137 PM CDT SAT AUG 19 2006

...STRONG STORM AFFECTING ADAIR COUNTY...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR COLUMBIA...OR 27 MILES SOUTHWEST OF
LIBERTY...AND MOVING EAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  NEAR COLUMBIA BY 1145 PM CDT.
  NEAR VESTER BY MIDNIGHT CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 20, 12:00 AM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 AM EDT SUN AUG 20 2006

KYZ049-057-200520-
CLARK-MADISON-
100 AM EDT SUN AUG 20 2006

...STRONG STORM MOVING ALONG CLARK-MADISON COUNTY LINE...

AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF RICHMOND...OR 16 MILES
NORTHWEST OF IRVINE...AND MOVING EAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  5 MILES SOUTH OF TRAPP BY 125 AM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 20, 3:15 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT SUN AUG 20 2006

INZ083-084-089-KYZ023-200850-
CRAWFORD-DUBOIS-HANCOCK-PERRY-
315 AM CDT SUN AUG 20 2006

...THUNDERSTORMS WITH GUSTY WINDS TO AFFECT PORTIONS OF
CRAWFORD...DUBOIS...HANCOCK AND PERRY COUNTIES...

AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES EAST OF
OAKLAND CITY TO 7 MILES NORTHEAST OF ROCKPORT TO 10 MILES SOUTHEAST
OF OWENSBORO...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR MALTERSVILLE BY 320 AM CDT.
  NEAR ST. MARKS BY 325 AM CDT.
  NEAR KYANA BY 330 AM CDT.
  NEAR MENTOR BY 335 AM CDT.
  NEAR BIRDSEYE BY 340 AM CDT.
  NEAR BANDON BY 345 AM CDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 86.

WINDS MAY BECOME STRONG AND GUSTY AHEAD OF THE RAINFALL WITH THESE
STORMS...AS A GUST FRONT MOVES THROUGH THE AREA.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 20, 3:39 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 AM EDT SUN AUG 20 2006

KYZ023-024-200915-
BRECKINRIDGE-HANCOCK-
339 AM CDT SUN AUG 20 2006

...STRONG STORMS WITH GUSTY WINDS AFFECTING BRECKINRIDGE AND HANCOCK
COUNTIES...

AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANNELTON TO
HAWESVILLE TO WHITESVILLE...AND MOVING EAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR CLOVERPORT BY 345 AM CDT.
  NEAR STEPHENSPORT BY 355 AM CDT.
  NEAR MOOLEYVILLE BY 400 AM CDT.
  NEAR HARDINSBURG BY 405 AM CDT.
  NEAR WEBSTER BY 410 AM CDT.
  NEAR IRVINGTON BY 415 AM CDT.

BE AWARE THAT A GUST FRONT PRECEEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL AHEAD OF THE RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 20, 3:57 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 AM EDT SUN AUG 20 2006

INZ084-089-090-KYZ024-025-200935-
BRECKINRIDGE-CRAWFORD-HARRISON-MEADE-PERRY-
457 AM EDT SUN AUG 20 2006

...LINE OF STRONG STORMS WITH GUSTY WINDS AFFECTING BRECKINRIDGE...
CRAWFORD...HARRISON...MEADE AND PERRY COUNTIES...

AT 454 AM EDT(354 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF ENGLISH TO 5 MILES WEST OF HARDINSBURG...AND MOVING EAST AT
35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR ENGLISH BY 505 AM EDT.
  NEAR TEMPLE BY 510 AM EDT.
  NEAR MARENGO BY 515 AM EDT.
  NEAR WYANDOTTE BY 520 AM EDT.
  NEAR MILLTOWN BY 525 AM EDT.
  NEAR CENTRAL BY 530 AM EDT.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL AHEAD OF THE RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Special weather statement, Aug 20, 4:18 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 AM EDT SUN AUG 20 2006

INZ077-084-090>092-KYZ024-025-028>030-201000-
BRECKINRIDGE-BULLITT-CLARK-CRAWFORD-FLOYD-HARDIN-HARRISON-JEFFERSON-
MEADE-WASHINGTON-
518 AM EDT SUN AUG 20 2006

...STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN TO AFFECT
BRECKINRIDGE...BULLITT...CLARK...CRAWFORD...FLOYD...HARDIN...
HARRISON...JEFFERSON...MEADE AND WASHINGTON COUNTIES...

AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ENGLISH TO 10 MILES
NORTHWEST OF BRANDENBURG TO 9 MILES NORTHWEST OF LEITCHFIELD...AND
MOVING EAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR BRANDENBURG BY 530 AM EDT.
  NEAR CORYDON BY 540 AM EDT.
  NEAR WEST POINT BY 555 AM EDT.
  NEAR VALLEY STATION BY 600 AM EDT.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL AHEAD OF THE RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

CS

The radar

The Louisville radar (KLVX), 32 km away, was scanning. The volume nearest the first event began at 09:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
August 20, 4:40 AM EST
Where
Harrison County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.217, -86.133

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520670.